U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 33-year-old female asked:

Had rhinoplasty 5 days ago, have been on keflex post op, preventative measure. having horrible stomach issues from antibiotic. can i stop 2days early?

4 doctor answers9 doctors weighed in
Dr. John Leander Po
Infectious Disease 18 years experience
Let your doc know: It's totally understandable to stop the antibiotic if you can't tolerate it at all. However, before you do, let your prescribing doctor know what is happening. Since it's for prevention of infection, it shouldn't be a problem since the risk of complications from Vomiting likely outweighs its benefits.
Dr. Rashed Hasan
Pediatric Critical Care 31 years experience
Perioperative abx: For most surgical procedures, we give one dose of abx before surgery and two doses after surgery. Unless the surgeon had strong reasons for being concerned about infection, it is probably OK to stop it after 5 days. for most situations such as this one, we do NOT have good evidence that use of abx for certain numbers of days (5 is better than 3 or 7 is better than 5 days).
Dr. Suzanne Galli
ENT and Head and Neck Surgery 24 years experience
Rhinoplasty: You need to discuss this issue with your surgeon. If you have any packing or splints in your nose, there is a theoretical risk of developing toxic shock syndrome.
Dr. Otto Placik
Surgery - Plastics 34 years experience
Call surgeon: The Keflex is not likely causing your nausea but if you call your surgeon, it is likely that you may be able to discontinue the antibiotics.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 23, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.